Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 291, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 19, 2007, 2:19 PM CDT for Finney County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2007, 2:19 PM CDT (19:19 UTC)
- Expired
- Sep 19, 2007, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Finney County, KS
The radar
The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 191918
SVRDDC
KSC055-192015-
/O.NEW.KDDC.SV.W.0291.070919T1919Z-070919T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CDT WED SEP 19 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
* UNTIL 315 PM CDT
* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED OVER EXTREME NORTHWESTERN GRAY COUNTY...OR 6
MILES NORTH OF CHARLESTON...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHERN FINNEY COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3801 10064 3800 10058 3800 10053 3825 10036
3825 10065
$$
FINCH2 follow-up statements
000
WWUS53 KDDC 191939
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
239 PM CDT WED SEP 19 2007
KSC055-192015-
/O.CON.KDDC.SV.W.0291.000000T0000Z-070919T2015Z/
FINNEY KS-
239 PM CDT WED SEP 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTH CENTRAL FINNEY COUNTY...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER CENTRAL FINNEY COUNTY...OR 14 MILES NORTH OF
CHARLESTON...MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHERN FINNEY COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3801 10064 3800 10058 3800 10053 3825 10036
3825 10065
$$
LACY000
WWUS53 KDDC 192015
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
316 PM CDT WED SEP 19 2007
KSC055-192026-
/O.EXP.KDDC.SV.W.0291.000000T0000Z-070919T2015Z/
FINNEY KS-
316 PM CDT WED SEP 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FINNEY COUNTY
EXPIRES AT 315 PM CDT...
THE STORM HAS EXITED THE WARNED AREA.
LAT...LON 3801 10064 3800 10058 3800 10053 3825 10036
3825 10065
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:40 AM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, Sep 19, 2:40 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 240 AM CDT WED SEP 19 2007 .DISCUSSION... DAYS 1-2... TODAYS FORECAST CHALLENGE WILL BE HOW HIGH TO GO ON POPS... ESPECIALLY IN MY SOUTHEAST COUNTIES. SECONDARY DECISION CENTERS ON TONIGHT AND IF ANY PRECIPITATION WILL LINGER. HAVE OPTED TO GO 20 POP BASICALLY SOUTHEAST OF A LARNED TO ASHLAND LINE TODAY. THERE IS A FEW STRAY THUNDER BOOMERS DOWN IN THE HARPER CO OKLAHOMA AREA AS I WRITE. THESE HAVE BEEN SLOWLY MOVING NORTHEAST ALL EVENING/NIGHT...BUT WEAKENING AS THEY MOVE NORTHEASTWARD. THERE IS RICH MOISTURE THERE WITH DEW POINTS IN THE MID 60S. PLUS...A WEAK COLD FRONT WAS SAGGING SOUTHEAST FROM THE GBD-DDC AREA AND SHOULD SERVE AS A FOCUS BOUNDARY FOR A FEW THUNDERSTORMS. AS THE DAY PROGRESSES AND THE NORTHWEST PART OF MY CWA HEATS UP...THINK SOME OF THESE HIGHER DEW POINTS MAY ADVECT BACK TO THE NORTHWEST AND CAUSE SOME UNSTABLE CONDITIONS THERE. SO... HAVE BUMPED UP TO 20 POPS IN MY NORTH AND NORTHWEST CWA AS WELL... AFTER 20Z OR SO AND INTO THE EVENING. THIS AFOREMENTIONED FRONT WILL LIKELY PUSH BACK INTO SOUTH CENTRAL KANSAS TONIGHT...GIVING ABOUT THE SAME AREA (AND A LITTLE FARTHER NORTH) A SLIGHT CHANCE FOR MORE CONVECTION. THE FRONT SHOULD WASH OUT EARLY ON THURSDAY AND WILL THUS REDUCE POPS ALL LOCATIONS TO 10 OR LESS. TEMPERATURES WERE UNTOUCHED...FOR THE MOST PART. TODAY WILL BE CLOSE TO YESTERDAY FOR HIGHS...PEAKING IN THE MID 80S MOST PLACES. AS THE FRONT WASHES NORTH ON THURSDAY...SUNSHINE WILL ABOUND AND MODEL PROGS OF 850MB TEMPS FROM 20C EAST TO 25C WEST SHOULD BOOST MAX TEMPS UP INTO THE LOWER 90S MOST SPOTS. MINIMUM TEMPERATURES SHOULD OCCUR AT OR JUST AFTER SUNRISE...RANGING FROM THE LOWER 60S WEST TO THE MID TO UPPER 60S SOUTHEAST. DAYS 3-7... A WEAK SURFACE FRONT IS EXPECTED PUSH INTO THE DDC CWA FRIDAY AS A FAIRLY STRONG UPPER LEVEL SHORTWAVE TROUGH PUSHES EAST THROUGH THE UPPER MIDWEST REGION. CONVERGENCE ALONG THE LOW LEVEL BOUNDARY MAY SUPPORT THE DEVELOPMENT OF LATE AFTERNOON/EVENING THUNDERSTORMS. WILL KEEP THE 10-14 POPS GOING, BUT ADD IN WX TO THE GRIDS TO MAKE MENTION IN THE FCST (ZFP). ANYTHING THAT DEVELOPS SHOULD BE RATHER ISOLATED GIVEN ABSENCE OF STRONG UPPER LEVEL SUPPORT WITH H5 RIDGING OVERHEAD. THIS BOUNDARY WILL QUICKLY FADE AWAY AS THE BIG ADVERTISED UPPER LOW OUT WEST AFFECTS THE LOW LEVEL PRESSURE/HEIGHT/WIND FIELDS WITH SUBSTANTIALLY INCREASED LEESIDE RESPONSE. A BETTER CHANCE FOR MORE ORGANIZED PCPN SHOULD HOLD OFF UNTIL MONDAY...NEXT SHIFT WILL LIKELY NEED TO MAKE ADJUSTMENTS TO POP/WX GRIDS...BUT FOR NOW SINCE THIS IS DAY+6...WILL KEEP UNTOUCHED FOR NOW. && .AVIATION... A WEAK FRONT WAS PUSHING SLOWLY SOUTH THROUGH SOUTHWEST KANSAS EARLY THIS MORNING...WITH WIND DIRECTION PRIMARILY FROM 060 TO 090. THESE SURFACE WINDS ARE EXPECTED TO GRADUALLY VEER TO SOUTHEASTERLY LATER THIS MORNING AS THE FRONTAL ZONE LIFTS BACK TO THE NORTH SLOWLY. CURRENT TAF FOR DDC AND HYS INDICATES A DECREASE IN VISBY WITH LIGHT FOG DEVELOPING TOWARDS DAYBREAK AND WILL BE MONITORING THIS CLOSELY IN THE OBSERVATIONS AND 11-3.9 MICRON SATELLITE...LOW VISIBILITIES SHOULD BE LIMITED TO JUST A COUPLE OF HOURS HOWEVER, SHOULD THEY DEVELOP. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE AFOREMENTIONED FRONT LATER ON IN THE AFTERNOON...PARTICULARLY NORTH OF GCK AND DDC TERMINALS AND PERHAPS AFFECTING HYS TERMINAL AFTER 22Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 63 90 63 / 20 20 10 10 GCK 86 60 91 61 / 20 20 10 10 EHA 88 61 88 61 / 10 10 10 10 LBL 87 64 91 63 / 20 10 10 10 HYS 85 64 89 64 / 20 20 10 10 P28 86 67 90 66 / 30 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/25/25
Hazardous weather outlook, Sep 19, 5:38 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 538 AM CDT WED SEP 19 2007 KSZ030-031-043>046-061>066-074>081-084>090-201045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 538 AM CDT WED SEP 19 2007 /438 AM MDT WED SEP 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS MORNING SOUTHEAST OF LARNED TO ASHLAND LINE. AFTER 4 PM CDT TODAY AND INTO THE EVENING...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS NORTH OF A SCOTT CITY TO LA CROSSE LINE. THE OVERALL RISK OF SEVERE IS QUITE LOW...BUT IF ANY STORMS DO INITIATE...THEY COULD QUICKLY BECOME STRONG AND POSSIBLY SEVERE WITH HAIL TO QUARTER SIZE AND WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE FOR SPOTTER ACTIVATION NORTH A SCOTT CITY TO LA CROSSE LINE AFTER 4 PM CDT TODAY. THE SEVERE RISK WILL DIMINISH AFTER 9 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/25
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 44 min |
| Sep 19, 1:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 46 min |
| Sep 19, 2:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 62 min |
| Sep 19, 3:10 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 16 min |
| Sep 19, 3:24 PM CDT | Special Weather Statement | DDC | Scott | 51 min |
| Sep 19, 3:37 PM CDT | Special Weather Statement | DDC | Lane | 38 min |
| Sep 19, 3:41 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 19 min |
| Sep 19, 3:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 40 min |
| Sep 19, 4:22 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 38 min |
| Sep 19, 4:54 PM CDT | Special Weather Statement | DDC | Meade | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.